Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 498, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 21, 2007, 2:31 PM CDT for Jeff Davis County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2007, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 21, 2007, 3:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 234 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 211932 SVRMAF TXC243-212030- /O.NEW.KMAF.SV.W.0498.070821T1931Z-070821T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 330 PM CDT * AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCDONALD OBSERVATORY...OR 6 MILES NORTHWEST OF FORT DAVIS...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... MCDONALD OBSERVATORY... STATE HIGHWAY 118 5 MILES NORTHWEST OF FORT DAVIS STATE HIGHWAY 166 SOUTHWEST OF FORT DAVIS DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3045 10405 3053 10428 3074 10401 3065 10386 TIME...MOT...LOC 1931Z 045DEG 13KT 3066 10397 $$
2 follow-up statements
000 WWUS54 KMAF 212002 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT TUE AUG 21 2007 TXC243-212030- /O.CON.KMAF.SV.W.0498.000000T0000Z-070821T2030Z/ JEFF DAVIS TX- 259 PM CDT TUE AUG 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTH CENTRAL JEFF DAVIS COUNTY... AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT 2 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE SEVERE STORM WAS NEAR MCDONALD OBSERVATORY. ANOTHER SEVERE THUNDERSTORM WAS ALONG STATE HIGHWAY 166...4 MILES WEST OF FORT DAVIS. THESE STORMS WERE MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE... MCDONALD OBSERVATORY...STATE HIGHWAY 118 5 MILES NORTHWEST OF FORT DAVIS...STATE HIGHWAY 166 4 MILES WEST OF FORT DAVIS. LAT...LON 3045 10405 3053 10428 3074 10401 3065 10386 TIME...MOT...LOC 1959Z 045DEG 13KT 3059 10405 $$
000 WWUS54 KMAF 212028 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT TUE AUG 21 2007 TXC243-212036- /O.EXP.KMAF.SV.W.0498.000000T0000Z-070821T2030Z/ JEFF DAVIS TX- 326 PM CDT TUE AUG 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFF DAVIS COUNTY EXPIRES AT 330 PM CDT... ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING STATE HIGHWAYS 166 AND 118. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3045 10405 3053 10428 3074 10401 3065 10386 TIME...MOT...LOC 2026Z 045DEG 13KT 3052 10413 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:25 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 21, 2:25 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT TUE AUG 21 2007 .SHORT TERM... A TUTT...TROPICAL UPPER TROPOSPHERIC TROUGH...LOW RESIDED TO THE SOUTHEAST OF THE CWA THIS AFTERNOON. SUBSIDENCE TO THE WEST OF THIS LOW IS PRODUCING MAINLY SUNNY SKIES OVER THE EASTERN CWA THIS AFTERNOON. AN UPPER RIDGE WILL REMAIN OVER THE WESTERN CONUS THROUGH TONIGHT. WEAK UPPER LEVEL DISTURBANCES WILL MOVE AROUND ITS EASTERN FRINGE ACROSS THE WESTERN CWA. THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINOUS AREAS...AND MORE MAY DEVELOP OVER THE ADJACENT PLAINS IN THE VICINITY OF A LEE SURFACE TROUGH. THE STORMS WILL MOVE SOUTHWESTWARD IN THE FLOW AROUND THE EASTERN FRINGE OF THE UPPER RIDGE. WILL KEEP ISOLATED POPS IN THE FORECAST AS FAR EAST THE THE UPPER TRANS PECOS REGION THIS AFTERNOON AND EVENING. WITH LI/S OF AROUND -4...CAPES OF 1600 TO 2000 J/KM AND BULK SHEAR OF 25 TO 30 KT...A STORM OR TWO COULD BE SEVERE...WITH DAMAGING WINDS AND DANGEROUS LIGHTNING THE MAIN THREATS. WILL ALSO CARRY LOW POPS OVER THE EXTREME SOUTHEASTERN CWA AS THE EASTERN EXTENT OF THE TUTT LOW MOVES CLOSE ENOUGH ENOUGH TO IMPART SOME LIFT TO THESE AREAS. WITH SOUTHEASTERLY LOW LEVEL FLOW...LOW CLOUDS ARE EXPECTED TO MOVE INTO THE EASTERN AND CENTRAL CWA EARLY WEDNESDAY. TEMPERATURES WILL BE IN THE 60S AND 70S TONIGHT. RADIATIONAL COOLING WILL BE INHIBITED BY CLOUDINESS AND SOUTHEASTERLY WINDS ACROSS THE AREA. .LONG TERM... THE UPPER RIDGE THAT ALLOWED FOR THE HOT TEMPERATURES YESTERDAY... PARTICULARLY OVER SOUTHEASTERN NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS...WILL WEAKEN BY WEDNESDAY. A FRACTURE IN THE UPPER RIDGE DUE TO THE PASSAGE OF A TUTT LOW...MAINLY TO THE SOUTH OF THE AREA...WILL BE REPLACED BY AN UPPER RIDGE BUILDING IN FROM THE EAST ON THURSDAY. THE REMNANTS OF DEAN WILL LIKELY ONLY IMPART A LITTLE MID AND UPPER LEVEL MOISTURE TO THE AREA AS IT PASSES WELL SOUTH OF THE CWA. HOWEVER...WATER VAPOR IMAGERY INDICATED A SHORTWAVE TROUGH FRACTURING FROM THE NORTHERN EXTENT OF DEAN THIS AFTERNOON. THIS SHORTWAVE TROUGH WILL THEN TRANSLATE NORTHWESTWARD AND IMPINGE UPON THE AREA WEDNESDAY. ALTHOUGH THERE WILL NOT BE MUCH OF A LOW LEVEL FOCUS OVER THE PERMIAN BASIN AND LOWER TRANS PECOS...WILL INCLUDE ISOLATED SHRA/TSRA THESE AREAS. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PROBABLY FORM OVER THE HIGHER TERRAIN WEDNESDAY AFTERNOON AND AGAIN THURSDAY. WILL CONTINUE WITH THESE LOW ORDER POPS OVER THESE AREAS AS A SEMI PERMANENT FORECAST COMPONENT THROUGH THE WEEKEND. THIS AS A PERSISTENT SOUTHEASTERLY FLOW WILL CONTINUE TO KEEP A GOOD SUPPLY OF MOISTURE OVER THE AREA. TEMPERATURES WILL NOT BE AS HOT WEDNESDAY THROUGH FRIDAY AS THE UPPER RIDGE REMAINS CENTERED OVER THE SOUTHERN U.S. AND LEAVES THE CWA ON THE WESTERN FRINGE. INSTABILITY WILL NOT BE AS GREAT AS IT HAS BEEN THE LAST DAY OR SO...IN ADDITION TO WEAKER SHEAR OVER THE AREA THROUGH WEEKS END. THEREFORE...THINK STORMS WILL REMAIN BELOW SEVERE LIMITS. THE LATEST ECMWF AND DGEX DISPLAYED MORE AMPLIFIED FLOW ALOFT OVER THE CENTRAL PLAINS LATE THIS WEEK AND OVER THE WEEKEND. BOTH DROP A FRONTAL BOUNDARY SOUTHWARD TOWARD THE AREA SATURDAY...WITH THE DGEX AGGRESSIVELY DRIVING THIS FRONT INTO THE AREA SATURDAY AND DEVELOPING COPIOUS AMOUNTS OF RAINFALL. THE GFS KEEPS THE BOUNDARY WELL NORTH OF THE CWA. THINK THE ECMWF IS A GOOD COMPROMISE AND WILL STALL THE BOUNDARY IN THE TEXAS PANHANDLE AS IT SUGGESTS. IF CONVECTION...PARTICULARLY NOCTURNAL MCS/S...CAN DRIVE THE FRONTAL BOUNDARY FURTHER SOUTH AS THE DGEX SUGGESTS...SUBSEQUENT SHIFTS WILL HAVE TO LOWER TEMPS AND RAISE POPS. FOR NOW...HAVE GONE ON THE WARM SIDE WITH MOST OF THE POPS RELEGATED TO THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 89 71 92 / 10 10 0 20 CARLSBAD NM 71 93 70 94 / 20 10 10 20 DRYDEN TX 73 90 73 91 / 10 20 20 20 FORT STOCKTON TX 71 90 70 91 / 10 10 10 20 GUADALUPE PASS TX 66 89 66 88 / 20 20 10 20 HOBBS NM 69 93 68 92 / 10 10 10 20 MARFA TX 60 86 60 83 / 10 20 20 20 MIDLAND INTL AIRPORT TX 71 90 70 91 / 10 10 10 20 ODESSA TX 72 92 71 92 / 10 10 10 20 WINK TX 74 97 74 96 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/67
Hazardous weather outlook, Aug 21, 1:23 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT TUE AUG 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 123 PM CDT TUE AUG 21 2007 /1223 PM MDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING WEST OF A HOBBS TO FORT STOCKTON TO LAJITAS LINE. A FEW STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND OR DAMAGING WINDS. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 21, 2:06 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT TUE AUG 21 2007 TXZ074-212000- DAVIS/APACHE MOUNTAINS AREA- 206 PM CDT TUE AUG 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF MCDONALD OBSERVATORY ALONG STATE HIGHWAY 118 AT 206 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM MAY IMPACT STATE HIGHWAY 166 SOUTHWEST OF FORT DAVIS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:18 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.